Alert archive / Alabama / River Flood Warnings in 2018
River Flood Warning 28, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Dec 7, 2018, 7:21 PM CST for 4 counties in Alabama. It took effect at Dec 11, 2018, 11:08 AM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2018, 7:21 PM CST (01:21 UTC)
- In effect from
- Dec 11, 2018, 11:08 AM CST
- Expired
- Dec 9, 2018, 9:48 AM CST
- In force
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 146 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Demopolis Lock and Dam (DLDA1). The gauge peaked at 79.32 ft at Dec 10, 2018, 9:00 AM CST.
- Action stage
- 68 ft
- Minor stage
- 68 ft
- Moderate stage
- 77 ft
- Major stage
- 92 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
312
WGUS44 KBMX 080121
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
721 PM CST Fri Dec 7 2018
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River At Demopolis Lock and Dam Affecting Greene...
Hale...Marengo and Sumter Counties.
Rain totals between 2.5 to 3.5 inches are expected this weekend
across Central Alabama. This will result in water rises along the
Tombigbee River, and a flood warning is in effect for the Demopolis
Lock and Dam river point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning, or sooner if
conditions warrant.
&&
ALC063-065-091-119-081321-
/O.NEW.KBMX.FL.W.0028.181211T1708Z-000000T0000Z/
/DLDA1.1.ER.181211T1708Z.181213T0000Z.000000T0000Z.NO/
721 PM CST Fri Dec 7 2018
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tombigbee River At Demopolis Lock and Dam.
* from Tuesday morning until further notice...or until the Warning is
cancelled.
* At 6:15 PM Friday The stage Was 38.5 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Tuesday morning and
continue to rise to near 69.7 feet by Wednesday evening. Additional
rises are possible thereafter.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$3 follow-up statements
176
WGUS84 KBMX 081424
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
824 AM CST Sat Dec 8 2018
...The flood warning continues for the Tombigbee River At Demopolis
Lock and Dam...
Additional rainfall of 2 to 3 inches are expected through Sunday
across Central Alabama. This will result in water rises along the
Tombigbee River, and a flood warning continues for the Demopolis
Lock and Dam river point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-090223-
/O.EXT.KBMX.FL.W.0028.181212T1200Z-181213T0000Z/
/DLDA1.1.ER.181212T1200Z.181212T1200Z.181212T1200Z.NO/
824 AM CST Sat Dec 8 2018
The Flood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* from Wednesday morning to Wednesday evening...or until the warning
is cancelled.
* At 7:15 AM Saturday the stage was 38.5 feet.
* Flood stage is 68 feet.
* Forecast...The river is expected to rise to near flood stage
Wednesday morning.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$032
WGUS84 KBMX 090136
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
736 PM CST Sat Dec 8 2018
...The flood warnings continue for the Tombigbee River At Bevill Lock
and Dam, Gainesville Lock and Dam, and Demopolis Lock and Dam...
.Today's rainfall combined with additional rainfall of up to 1 inch
tonight and Sunday will result in rises along the Tombigbee River...
and a flood warning remains in effect for the Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-091336-
/O.EXT.KBMX.FL.W.0025.181210T1200Z-181211T0600Z/
/AVLA1.1.ER.181210T1200Z.181210T1200Z.181210T1800Z.NO/
736 PM CST Sat Dec 8 2018
The Flood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* from Monday morning to late Monday night...or until the warning is
cancelled.
* At 6 PM Saturday the stage was 112.6 feet.
* Flood stage is 122 feet.
* Forecast...The river is expected to rise to near flood stage Monday
morning.
* Impact...At 122 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-091336-
/O.CON.KBMX.FL.W.0026.181211T1000Z-181212T0800Z/
/GNSA1.1.ER.181211T1000Z.181211T1200Z.181211T2000Z.NO/
736 PM CST Sat Dec 8 2018
The Flood Warning continues for
The Tombigbee River At Gainesville Lock and Dam.
* from late Monday night to late Tuesday night...or until the warning
is cancelled.
* At 6:30 PM Saturday the stage was 80.3 feet.
* Flood stage is 101 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage early
Tuesday morning.
* Impact...At 101 feet...Flooding of low lying agricultural and
wooded lands in the area occurs.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-091336-
/O.EXT.KBMX.FL.W.0028.181213T0000Z-181213T1200Z/
/DLDA1.1.ER.181213T0000Z.181213T0000Z.181213T0000Z.NO/
736 PM CST Sat Dec 8 2018
...Flood Warning extended until Thursday morning...The Flood Warning
continues for
The Tombigbee River At Demopolis Lock and Dam.
* from Wednesday evening to Thursday morning...or until the warning
is cancelled.
* At 7:15 PM Saturday the stage was 39 feet.
* Flood stage is 68 feet.
* Forecast...The river is expected to rise to near flood stage
Wednesday evening.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$874
WGUS84 KBMX 091549
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
948 AM CST Sun Dec 9 2018
...The flood warning is cancelled for the Tombigbee River At
Demopolis Lock and Dam...
Heavy rains of 2 to 4 inches have fallen since Friday across Central
Alabama. As a result, rises are occurring in the Tombigbee River Basin.
However, rises are no longer expected to rise to flood stage, and therefore
the flood warning has been cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This is expected to be the final statement for this event at this location.
&&
ALC063-065-091-119-091618-
/O.CAN.KBMX.FL.W.0028.000000T0000Z-181213T1200Z/
/DLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
948 AM CST Sun Dec 9 2018
The Flood Warning is cancelled for
The Tombigbee River At Demopolis Lock and Dam.
* At 9:15 AM Sunday the stage was 49.5 feet.
* Flood stage is 68.0 feet.
* Forecast...The river will crest below flood stage Wednesday morning.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 7, 5:44 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Dec 7, 5:44 PM CST, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 544 PM CST Fri Dec 7 2018 .UPDATE... For 00Z Aviation. && .SYNOPSIS... Zonal flow aloft continues to prevail this afternoon over the forecast area with a digging trough far to the west just south of Arizona. An upper level trough is advancing eastward across Minnesota and into Wisconsin this afternoon in the northern stream flow aloft. To our southeast, ridging aloft was centered over Cuba and the western Caribbean Sea. Toward the surface, our forecast area continues to be influenced by surface high pressure over southeast Canada which continues to contribute to a weak northeasterly low-level flow down the spine of the Appalachians that has helped keep dew points in the lower 40's across much of the area today. Downstream of the digging trough to the west a surface low was becoming better defined over the southeast coast of Texas. To our northwest, a sprawling surface high pressure area was centered over northern Missouri. Clouds have been increasing from west to east since last night with rain showers gradually advancing eastward. The precipitation has encountered difficulty reaching the surface across our central and eastern counties last evening and into early this morning as evaporation has occurred aloft due to the dry airmass aloft. The 12z BMX sounding showed the remnant thin dry layer just above the surface up to around 850 mb this morning, the evening 00Z sounding is expected to be moist through much of the vertical column. && .SHORT TERM... Tonight through Saturday Night. Cloudy skies will prevail through the weekend with rain chances continuing to increase from west to east across our area this evening and overnight. The highest rain chances over our area will prevail through much of the day Saturday. The forecast area will remain north of surface low pressure that will ride eastward along a weak boundary positioned just south of the Central Gulf Coast, keeping warmer temperatures and surface-based instability far to the south of our forecast area. Temperatures through the vertical column through the short term period will remain warm enough for liquid precipitation. Rainfall amounts through the period continue to range from the 2.5 to 3.5 inch range but intensity should not be high enough to warrant flash flooding concerns. The duration of rainfall along with already above-average rainfall recently will contribute to some water rises on area rivers, streams and waterways. Follow hydrological products issued by our office for updates on forecast water levels through the weekend and into early next week. Cloud cover with a moist vertical profile will keep temperatures from moving much this evening and overnight with lows ranging from the upper 30's north to the low 40's south. Highs Saturday will not rise much north with readings remaining in the low 40's with temperatures gradually rising into the low 50's far southeast. Lows Saturday night will range from the mid to upper 30's northeast to the mid 40's southeast. 05 .LONG TERM... Updated for Sunday through Monday. Rain chances will decrease from likely to chance categories across our west and southwest counties by Sunday afternoon with likely category becoming confined to our northeast counties by late Sunday afternoon as the gulf low moves across east across the northern Florida Peninsula. Temperatures will struggle on Sunday to reach the lower 40's north with readings in the upper 40's south. Temperatures will decrease Sunday night with temperatures in the low to mid 30's north with readings in the mid to upper 30's south. Highs Monday will range from the low to mid 40's areawide across the forecast area. The combination of the departing surface low with cold air damming increasing across the southern Appalachian Mountains during the day Sunday will contribute to lower temperatures north and northeast through the evening and overnight. Vertical temperature profiles may become cold enough to support some flurries/light snow across small portions of our far north counties Sunday night and into Monday morning but this is largely dependent on how quick cooler air is pulled into the area from the northwest and how long the low-level moisture lingers. Often the moisture departs before a sufficient layer of cold air becomes present in the lower levels so confidence remains on the lower end of the spectrum. Even if this occurs, soil temperatures remain above freezing so little to no impact is expected at this time. 05 Previous long-term discussion for Tuesday through Thursday. Dry and cool conditions will return for Tuesday and Wednesday. The the next chance of rain may come on Thursday as a strong trough approaches from the west. 87/Grantham && .AVIATION... 00Z TAF Discussion. A prolonged period of rain has commenced across Central Alabama. Rainfall will be light thru 12z due to a relatively dry air mass below 850mb and weak upper forcing. Forcing will increase by 12z as a surface low deepens along the Louisiana Coast and tracks eastward. The higher forcing after 12z will result in widespread vsbys 3-5 miles with lcl vsbys blo 3 miles. Northeast sfc winds will also increase by 15z due to surface low with wind speeds 10-15 knots. Cigs will initially begin in the 3-5k foot range with lcl cigs blo 3k across the northern TAF sites, then fall below 2000 feet agl across the northern TAF sites by 06z, with widespread IFR cigs by 12z. Cigs at KMGM and KTOI will take longer to lower, with cigs likely staying above 1000 feet agl until mid- afternoon. 58/rose && .FIRE WEATHER... Widespread rainfall is expected tonight through Sunday. Low clouds will be possible tomorrow and tomorrow night, as low level moisture increases. Drier conditions expected Tuesday and Wednesday next week, ahead of the next rain system. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 38 43 37 42 37 / 100 100 100 70 50 Anniston 39 45 38 43 36 / 90 100 100 70 50 Birmingham 40 45 40 43 36 / 90 100 100 60 40 Tuscaloosa 41 47 41 46 36 / 90 100 100 50 20 Calera 40 46 39 43 36 / 90 100 100 50 30 Auburn 40 47 39 43 34 / 50 100 100 60 40 Montgomery 42 49 43 47 37 / 40 100 100 50 20 Troy 42 52 44 47 36 / 20 100 100 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Dec 7, 3:05 AM CST, 16 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 305 AM CST Fri Dec 7 2018 ALZ011>015-017>050-081215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 305 AM CST Fri Dec 7 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 7:12 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 39 hr |
| Dec 7, 7:17 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 5 days |
Nearby
River Flood Warnings in Alabama, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.